MAUDE Adverse Event Report: STERILMED, INC.; CATHETER, ELECTRODE RECORDING

STERILMED, INC.; CATHETER, ELECTRODE RECORDING
Catalog Number R10439011
Medical Device Problem Codes Delivered as Unsterile Product (1421); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product analysis lab received the device for evaluation.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed inc., or its employees that the report constitutes an admission that the product, sterilmed inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that several boxes of reprocessed soundstar eco 8f diagnostic ultrasound catheters were received with extensive water damage.The outer shipping box was wet and some of the white product boxes inside the shipping boxes were wet as well.Upon inspection of the product inside the wet white boxes, several had water droplets outside and inside the sterile packaging.The white boxes were visibly discolored from the water/liquid.
 
Additional Manufacturer Narrative
It was reported that several boxes of reprocessed soundstar eco 8f diagnostic ultrasound catheters were received with extensive water damage.Four (4) photos accompanied the complaint file, the first photo shows the label, and the package opened, revealing the reprocessed soundstar eco 8f diagnostic ultrasound catheter for use on siemens imaging system.Inside the pouch, a portion of the handle with the connector, the strain relief and the serial number tag can be seen.The device was observed to be fogged up and wet on the side where the eco connector is located.The second photo provides a closer view of the part of the device where the swift link and eco connector are located, showing moisture inside the pouch.The third photo shows the handle of the device with moisture.The fourth photo shows a device, from the connector to the tag end, displaying traces of moisture and even water droplets.The device was returned to sterilmed for further evaluation.A non-sterile reprocessed soundstar eco 8f diagnostic ultrasound catheter for use on siemens imaging system was received inside of the inner pouch not sterile.Upon receiving the device, a visual inspection was performed, and the device was found inside the inner pouch, which was slightly open at one end, potentially compromising the sterility of the product, even though the seal appeared to remain intact.The shaft of the device was still inside the protective tube and was found to be curved at the strain relief; however, it did not show any signs of damage with the plastic of the pouch.Additionally, moisture stains were observed inside the pouch, close to the cap of the handle, as well stains were also observed on the tyvek near the strain relief and one end of the bag near the label with the device description.The physical mark on the device indicated that it had been reprocessed one (1) time.A device history record (dhr) was performed, and no internal actions were identified.The issue regarding the sterility and the package damage was confirmed based on the condition on the pouch of the device.However, the cause of the issue or when it occurred (during transit delivery, as well as removal and subsequent handling from its packaging) is undetermined, and no further evaluation can be performed the outer package was not returned for evaluation.The curved condition was not originally reported, and the exact time of occurrence cannot be determined; therefore, this is not considered related to the issue reported.As part of sterilmed' s quality process, all the devices are manufactured, inspected, and released to approved specifications.Each device (from its proximal handle and connector to the distal tip) undergo 100% inspection at different points during the manufacturing process to prevent any damage from leaving the facility.There is no evidence to suggest the event is related to a manufacturing or design issue.E1.Initial reporter details added.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
NA
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22812199
Report Number2134070-2025-00016
Device Sequence Number8846367
Product Code OWQ
UDI-Device Identifier10888551045087
UDI-Public(01)10888551045087(17)260618(10)2237269
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K161700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2026
Device Catalogue NumberR10439011
Device Lot Number2237269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown